Alert archive / West Virginia / Tornado Warnings in 2011
Tornado Warning 37, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Apr 28, 2011, 1:18 AM EDT for Hampshire County, Mineral County, West Virginia; Allegany County, Maryland. It was in force for 27 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 1:18 AM EDT (05:18 UTC)
- Expired
- Apr 28, 2011, 1:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Allegany County, MD, Hampshire County, WV, Mineral County, WV
The radar
The Sterling radar (KLWX), 115 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 1:26 AM EDT | TSTM WND DMG | 2 N Town Creek, MD | TREE FELL ONTO A HOUSE ALONG PACKHORSE ROAD. NUMEROUS TREES WERE DOWN ALONG PACKHORSE ROAD AND GREENE RIDGE ROAD. |
| Apr 28, 1:27 AM EDT | TORNADO | 2 N Town Creek, MD | BRIEF TOUCHDOWN. MAX WINDS 85 MPH. PRELIMINARY EF-0 RATING. DAMAGE CONSISTED OF NUMEROUS UPROOTED TREES. SOME TREES TOPPED. ONE TREE PARTIALLY DOWN ON A HOUSE. PRELIMINARY PATH LENGTH ONE HALF MILE. |
| Apr 28, 1:35 AM EDT | TSTM WND DMG | 2 Wnw Green Ridge, MD | TREE DOWN AT INTERSECTION OF MERTENS RD AND OLDTOWN ORLEANS RD SE |
| Apr 28, 1:35 AM EDT | TORNADO | 3 Wnw Green Ridge, MD | BRIEF TOUCHDOWN IN GREEN RIDGE STATE FOREST OFF MARTENS RD. THREE DOZEN LARGE TREES UPROOTED AND OR TOPPED. PATH LENGTH 0.1 MILES. PRELIMINARY RATED AS EF-0 DAMAGE. MAX WINDS OF 80 MPH. WIDTH OF 75 YARDS. DURATION 1 MINUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 12:41 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
843
WFUS51 KLWX 280518
TORLWX
MDC001-WVC027-057-280545-
/O.NEW.KLWX.TO.W.0037.110428T0518Z-110428T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
118 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA...
ALLEGANY COUNTY IN WESTERN MARYLAND...
MINERAL COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 145 AM EDT
* AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHERN
HAMPSHIRE COUNTY...OR 9 MILES NORTHEAST OF ROMNEY...MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
PUMPKIN CENTER...
FLINTSTONE...
OLDTOWN...
SPRINGFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THE TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS
BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE
COVER NOW.
&&
LAT...LON 3972 7835 3957 7848 3943 7863 3945 7870
3950 7870 3965 7864 3973 7860
TIME...MOT...LOC 0518Z 218DEG 46KT 3949 7862
$$
GMS2 follow-up statements
770
WWUS51 KLWX 280532
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
132 AM EDT THU APR 28 2011
WVC027-057-280542-
/O.CAN.KLWX.TO.W.0037.000000T0000Z-110428T0545Z/
HAMPSHIRE WV-MINERAL WV-
132 AM EDT THU APR 28 2011
...THE TORNADO WARNING IS CANCELLED FOR MINERAL AND HAMPSHIRE
COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3953 7853 3954 7860 3965 7859 3973 7855
3972 7835 3957 7848
TIME...MOT...LOC 0532Z 218DEG 46KT 3963 7847
$$
MDC001-280545-
/O.CON.KLWX.TO.W.0037.000000T0000Z-110428T0545Z/
ALLEGANY MD-
132 AM EDT THU APR 28 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR ALLEGANY
COUNTY...
AT 129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 9 MILES NORTHWEST OF FISHERS BRIDGE...MOVING
NORTHEAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
&&
LAT...LON 3953 7853 3954 7860 3965 7859 3973 7855
3972 7835 3957 7848
TIME...MOT...LOC 0532Z 218DEG 46KT 3963 7847
$$
GMS267
WWUS51 KLWX 280543 RRA
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
143 AM EDT THU APR 28 2011
MDC001-280554-
/O.EXP.KLWX.TO.W.0037.000000T0000Z-110428T0545Z/
ALLEGANY MD-
143 AM EDT THU APR 28 2011
...THE TORNADO WARNING WILL EXPIRE AT 145 AM EDT FOR ALLEGANY
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3953 7853 3954 7860 3965 7859 3973 7855
3972 7835 3957 7848
TIME...MOT...LOC 0544Z 218DEG 46KT 3975 7834
$$
GMSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 28, 1:15 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 28, 1:15 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
115 AM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE MID-ATLANTIC REGION THURSDAY. HIGH
PRESSURE BUILDING IN AT THE END OF THE WEEK WILL BRING DRIER AND
COOLER CONDITIONS THROUGH THE WEEKEND. AFTER A MODEST TEMPERATURE
RECOVERY LATE IN THE WEEKEND...A SECOND COLD FRONT MAY IMPACT THE
AREA MONDAY OR TUESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
TOR WATCH ACROSS THE ENTIRE CWA IS IN EFFECT UNTIL 8 AM. PTNLY
DANGEROUS SITUATION WE ARE WATCHING. SPOTTERS/PUBLIC PLS RELAY
REPORTS TO THE NWS/COUNTY EMERGENCY MGRS IF YOU XPRNC DAMAGING WX.
AMAZING KUDOS TO THE MDLS. I WORKED THE XTND DESK LAST THU...AND
WROTE THIS - "LOW PRES WL TRACK SE INTO SRN QUEBEC NEXT THU...ALLOWING
A CD FNT TO PUSH OFF THE E CST." IT DOESN'T ALWAYS WORK THIS
WAY...BUT THIS IS TREMENDOUS - PROGRAMMERS...COMPUTERS...A COLD
FRONT ALMOST EXACTLY A WK IN ADVANCE. WOW.
SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT BEGINNING WEST OF THE
BLUE RIDGE. A SEVERE THREAT WILL LIKELY BE RENEWED LATE TONIGHT AS
POTENT SHORTWAVE/COLD FRONT APPROACH FROM THE WEST. HRRR/WRF ARW
SUGGEST AN ORGANIZED LINE OF CONVECTION OCCURRING WITH DAMAGING
WINDS THE MAIN THREAT BUT PERHAPS AN ISOLATED TORNADO THREAT AS
WELL.
FRONT WILL MOVE ONTO THE ERN SHORE BY EARLY AFTN TDA...BRINGING AN
END TO THE SEVERE THREAT.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
COLD FRONT WILL MOVE OFF THE COAST WHILE THE UPPER TROUGH WILL
PROGRESS THRU THE AREA...WHICH WILL ENHANCE CLOUD COVER OVER THE CWA
THRU FRI...BUT IT SHOULD STAY DRY ACROSS MOST OF THE AREA. THE
EXCEPTION WILL BE THE WRN SLOPES OF THE ALLEGHENY FRONT AS
CYCLONIC/UPSLOPE FLOW AROUND THE TROUGH WILL PRODUCE SCT SHOWERS.
FRI WILL FEEL MORE LIKE SPRING...WITH HIGHS IN THE 60S ACROSS THE
HIGHLANDS AND NEAR 70F EAST OF THE BLUE RIDGE...AND DEWPOINTS IN THE
30S AND 40S. A TIGHT PRESSURE GRADIENT BETWEEN THE EXITING LOW AND
HIPRES BUILDING IN FROM THE SOUTHEAST WILL PRODUCE BREEZY CONDITIONS
WITH AFTN GUSTS 25 TO 35 MPH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIPRES DOMINATES THE REGIONAL WX PATTERN THRU MUCH OF THE WEEKEND
BEFORE IT MOVES OFF THE COAST SUN. A NRN STREAM SHORTWAVE TROUGH
WILL TRACK ACROSS THE GREAT LAKES REGION WHILE THE ASSOCIATED COLD
FRONT PUSHES THRU THE MID-ATLANTIC REGION MON/TUE. THERE ARE STILL
TIMING DIFFERENCES AMONG OPERATIONAL MODELS. THIS SYSTEM WILL BRING
CHANCES FOR SHOWERS AND POSSIBLY STORMS DEPENDING ON THE EXACT
TIMING OF FROPA.
&&
.AVIATION /05Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z...THERE REMAINS A RISK OF SVR THUNDERSTORM AFFECTING THE
HUBS. TOR WATCH IS IN EFFECT. STORMS TO THE SW HAVE HAD A VERY
DAMAGING HISTORY...AND EVEN THOUGH WE ARE IN OVRNGT HRS THE
ATMOSPHERE (WHICH SEEMS MORE LK AUG THAN APR) IS PRIMED BTWN CAPE
AND SHEAR. COLD FRONT WL MOVE INTO THE BAY ARND NOON ENDING THE
RISK FOR THUNDERSTORMS AND USHERING IN A WIND SHIFT TO THE
WEST/NORTHWEST.
VFR CONDITIONS THU NGT THRU THE WEEKEND AS HIPRES BUILDS INTO THE
AREA. A TIGHT PRESSURE GRADIENT BETWEEN THE BUILDING HIGH AND
EXITING LOPRES TO OUR NORTH WILL CREATE BREEZY CONDITIONS FRI WITH
GUSTS TO 30 KT POSSSIBLE.
&&
.MARINE...
TOR WATCH FOR THE WATERS THROUGH 8 AM THIS MRNG.
SCA REMAINS IN EFFECT TONIGHT FOR GRADIENT WIND IN SOUTHERLY FLOW.
OBVIOUSLY ANY EVENING THUNDERSTORMS CAN BRING STRONGER WIND GUSTS
WHICH WOULD BE HANDLED WITH SMW/S. GRADIENT TIGHTENS FURTHER LATER
TONIGHT AND THURSDAY MORNING AHEAD OF A COLD FRONT. GALES ARE UP
FOR THE LOWER MD BAY/POTOMAC AREA WITH SOLID SCA ELSEWHERE.
ORGANIZED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS THURSDAY
MORNING-EARLY AFTERNOON AS WELL.
SCA CONTINUES INTO THU EVE FOR THE LOWER HALF OF THE MD CHSPK BAY
AND THE LWR TIDAL POTOMAC. AFTER A BRIEF LULL IN THE WINDSWINDS WILL
RELAX THIS WEEKEND AS HIPRES SETTLES OVER THE AREA. SLY WINDS WILL
INCREASE TO NEAR SCA LVLS AHEAD OF THE NEXT COLD FRONT LATE SUN INTO
MON.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES WILL CONTINUE THROUGH AT LEAST THE NEXT
HIGH TIDE CYCLE. ANOMALIES WERE RUNNING 1/2 FT TO 1 FT ABOVE
NORMAL THIS EVENING AND MAY INCREASE A LITTLE THROUGH THE NEXT
CYCLE. SENSITIVE LOCATIONS SUCH AS ANNAPOLIS MAY COME CLOSE TO
MINOR TIDAL FLOODING THRESHOLDS AND WILL NEED TO BE WATCHED
CLOSELY. LATEST FORECAST PUTS ANNAPOLIS AT 2.2 OR 2.3 FT MLLW
WHICH IS JUST BELOW THE THRESHOLD OF 2.4 FT.
&&
.CLIMATE...
RECORD HIGH MIN TEMPS WILL LIKELY BE BROKEN AGAIN...THIS TIME AT DCA
AND IAD WHILE BWI ALREADY DROPPED 1F BELOW THE CURRENT RECORD HIGH
MIN TEMP. A LIST OF THE MIN TEMPS THIS MRNG AND 4/27 RECORD HIGH MIN
TEMPS FOR THE THREE MAJOR AIRPORTS ARE LISTED BELOW...
MIN TEMPS SO FAR TODAY /AS OF 12 PM EDT/
DCA 66
BWI 67
IAD 68
RECORD HI MIN TEMPS FOR 4/27
MIN TEMP YR
DCA 65 1908/1990/1994
BWI 68 1915
IAD 63 2009
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR MDZ003-501-
502.
VA...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR VAZ025>028-
503-504.
WV...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR WVZ050>052-
055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ530>532-535-536-538>540-542.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-541.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ534-537-543.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR ANZ534-537-543.
GALE WARNING FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR ANZ534-537-543.
&&
UPDATE...WOODY!Hazardous weather outlook, Apr 28, 1:00 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 100 AM EDT THU APR 28 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 100 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 8 AM. ANY STORMS THAT DEVELOP OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND A TORNADOES. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. TIDAL DEPARTURES WILL INCREASE TODAY AS SOUTHERLY FLOW STRENGTHENS TODAY. WATER LEVELS MAY APPROACH THRESHOLDS FOR MINOR COASTAL FLOODING LATE TONIGHT FOR LOW-LYING AREAS ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...TODAY THROUGH WEDNESDAY MINOR COASTAL FLOODING IS POSSIBLE THURSDAY ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. STORMS ALSO MAY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A GALE WARNING IS IN EFFECT TODAY FOR THE MARYLAND CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. THE SMALL CRAFT ADVISORY CONTINUES THURSDAY EVENING FOR THE LOWER TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY SOUTH OF NORTH BEACH. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM INFORMATION TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 100 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK AREA UNTIL 8 AM. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. SOME STORMS ALSO COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT LATE TONIGHT FOR THE POTOMAC HIGHLANDS...NORTHERN AND CENTRAL SHENANDOAH VALLEY...NORTH-CENTRAL MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...TODAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING FOR COUNTIES ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. SOME COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A WIND ADVISORY MAY BE NEEDED FOR THE RIDGE TOPS OF THE POTOMAC AND ALLEGHENY HIGHLANDS TODAY FOR STRONG WINDS BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM INFORMATION TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 27, 11:10 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1110 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 1 SSW DUMFRIES 38.56N 77.33W
04/27/2011 PRINCE WILLIAM VA 911 CALL CENTER
LARGE TREE DOWN IN THE DUMFRIES AND TRIANGLE AREA
&&
EVENT NUMBER LWX1100529
KLWLocal storm report, Apr 27, 11:17 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1117 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 1 SSW DUMFRIES 38.56N 77.33W
04/27/2011 PRINCE WILLIAM VA 911 CALL CENTER
LARGE TREE DOWN ACROSS ROADWAY IN THE DUMFRIES AND
TRIANGLE AREA
&&
CORRECTED REMARKS
EVENT NUMBER LWX1100529
KLWLocal storm report, Apr 27, 11:43 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1143 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 3 NE NOKESVILLE 38.73N 77.55W
04/27/2011 PRINCE WILLIAM VA 911 CALL CENTER
INSIDE CEILING PANELS WERE BLOWN OUT OF HARRIS TEETER
IN BRISTOW CENTER
&&
EVENT NUMBER LWX1100530
KLWLocal storm report, Apr 27, 11:52 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1152 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 1 SSE NOKESVILLE 38.68N 77.57W
04/27/2011 PRINCE WILLIAM VA 911 CALL CENTER
TREE BLOWN ONTO POWER LINES CAUSING SPARKS
&&
EVENT NUMBER LWX1100532
KLWLocal storm report, Apr 27, 11:55 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1155 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM FUNNEL CLOUD 2 WSW NOKESVILLE 38.69N 77.62W
04/27/2011 FAUQUIER VA 911 CALL CENTER
RELAYED TO 911 DISPATCH THAT A FUNNEL CLOUD WAS
REPORTED NEAR INTERSECTION OF RT 28 AND PRINCE WILLIAM
COUNTY PARKWAY
&&
EVENT NUMBER LWX1100533
KLWLocal storm report, Apr 28, 1:13 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
113 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL LONACONING 39.57N 78.98W
04/28/2011 M0.75 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1100534
WOODY!The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:19 PM EDT | Severe Thunderstorm Warning | LWX | Jefferson | 36 min |
| Apr 27, 8:28 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 19 min |
| Apr 27, 10:39 PM EDT | Special Weather Statement | LWX | Grant, Hardy, Mineral, Pendleton | 111 min |
| Apr 28, 12:04 AM EDT | Severe Thunderstorm Warning | LWX | Grant, Pendleton | 71 min |
| Apr 28, 12:05 AM EDT | Flash Flood Warning | LWX | Grant, Pendleton | 5 hr |
| Apr 28, 12:35 AM EDT | Flash Flood Warning | LWX | Grant, Mineral | 5 hr |
| Apr 28, 12:35 AM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy, Mineral | 70 min |
| Apr 28, 12:42 AM EDT | Tornado Warning | LWX | Grant, Hampshire, Hardy, Mineral | 28 min |
| Apr 28, 1:09 AM EDT | Severe Thunderstorm Warning | LWX | Grant, Hardy, Pendleton | 66 min |
| Apr 28, 1:29 AM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Hampshire, Morgan | 35 min |
| Apr 28, 1:33 AM EDT | Flash Flood Warning | LWX | Grant, Hampshire, Hardy, Mineral, Morgan, Pendleton | 4 hr |
| Apr 28, 2:10 AM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy | 65 min |
| Apr 28, 2:17 AM EDT | Special Weather Statement | LWX | Morgan | 28 min |
| Apr 28, 2:45 AM EDT | Special Weather Statement | LWX | Morgan | 45 min |
| Apr 28, 2:59 AM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson, Morgan | 62 min |
| Apr 28, 3:04 AM EDT | Flash Flood Warning | LWX | Berkeley, Hampshire, Hardy, Jefferson, Morgan | 7 hr |
| Apr 28, 3:54 AM EDT | Tornado Warning | LWX | Berkeley, Jefferson | 34 min |
| Apr 28, 4:24 AM EDT | Tornado Warning | LWX | Jefferson | 51 min |
| Apr 28, 6:56 AM EDT | River Flood Warning | LWX | Pendleton | 3 hr |
| Apr 28, 8:01 AM EDT | Flash Flood Warning | LWX | Jefferson | 119 min |
| Apr 28, 8:45 AM EDT | Areal Flood Warning | LWX | Jefferson | 6 hr |
| Apr 28, 9:58 AM EDT | Areal Flood Warning | LWX | Berkeley, Jefferson | 3 hr |
| Apr 28, 3:05 PM EDT | River Flood Warning | LWX | Hampshire | 17 hr |
| Apr 28, 3:09 PM EDT | River Flood Warning | LWX | Berkeley | 13 hr |
| Apr 28, 5:23 PM EDT | River Flood Warning | LWX | Hardy | 3 hr |
| Apr 27, 8:56 PM EDT | Special Weather Statement | LWX | Frederick | 34 min |
| Apr 28, 5:09 AM EDT | Special Weather Statement | LWX | Frederick | 51 min |
| Apr 28, 5:35 AM EDT | Tornado Warning | LWX | Frederick | 26 min |
| Apr 28, 5:43 AM EDT | Tornado Warning | LWX | Frederick | 18 min |
| Apr 28, 6:06 AM EDT | Special Weather Statement | LWX | Harford | 39 min |
| Apr 28, 6:37 AM EDT | Tornado Warning | LWX | Frederick, Montgomery | 38 min |
| Apr 28, 7:05 AM EDT | Tornado Warning | LWX | Carroll, Frederick, Howard, Montgomery | 25 min |
| Apr 28, 7:17 AM EDT | Tornado Warning | LWX | Carroll, Frederick | 28 min |
| Apr 28, 7:27 AM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Howard, Montgomery | 5 hr |
| Apr 28, 7:55 AM EDT | Tornado Warning | LWX | Baltimore, Carroll, Frederick | 27 min |
| Apr 28, 8:12 AM EDT | Tornado Warning | LWX | Carroll, Frederick | 33 min |
| Apr 28, 8:14 AM EDT | Tornado Warning | LWX | Baltimore, Harford | 11 min |
| Apr 28, 8:45 AM EDT | Tornado Warning | LWX | Baltimore, Carroll | 30 min |
| Apr 28, 9:14 AM EDT | Tornado Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery | 31 min |
| Apr 28, 9:39 AM EDT | Severe Thunderstorm Warning | LWX | Howard, Montgomery | 36 min |
| Apr 28, 9:45 AM EDT | Flash Flood Warning | LWX | Montgomery | 101 min |
| Apr 28, 9:49 AM EDT | Tornado Warning | LWX | Baltimore, Harford | 26 min |
| Apr 28, 10:10 AM EDT | Special Weather Statement | LWX | Carroll, Howard | 50 min |
| Apr 28, 10:36 AM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Harford | 102 min |
| Apr 28, 10:38 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 52 min |
| Apr 28, 10:54 AM EDT | Special Weather Statement | LWX | Calvert, Charles, Prince George's, Saint Mary's | 51 min |
| Apr 28, 10:54 AM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 66 min |
| Apr 28, 11:09 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 36 min |
| Apr 28, 11:22 AM EDT | Tornado Warning | LWX | Anne Arundel | 14 min |
| Apr 28, 11:26 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 18 min |
| Apr 28, 11:38 AM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 7 hr |
| Apr 28, 12:15 PM EDT | Areal Flood Warning | LWX | Baltimore, Carroll, Frederick, Harford, Montgomery | 3 hr |
| Apr 28, 12:28 PM EDT | River Flood Warning | LWX | Washington | 11 hr |
| Apr 28, 4:40 PM EDT | Special Weather Statement | LWX | Saint Mary's | 50 min |
Nearby
Tornado Warnings in West Virginia, 2011Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.